Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A weakly infinite-dimensional compactum which is not countable-dimensional

Author: Roman Pol
Journal: Proc. Amer. Math. Soc. 82 (1981), 634-636
MSC: Primary 54F45
MathSciNet review: 614892
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A compact metric space is constructed which is neither a countable union of zero-dimensional sets nor has an essential map onto the Hilbert cube.

References [Enhancements On Off] (What's this?)

  • [A1] P. S. Aleksandrov, The present status of the theory of dimension, Uspehi Mat. Nauk 6 (1951), 43-68. (Russian) MR 0046639 (13:764h)
  • [A2] -, On some results in the theory of topological spaces obtained within the last twenty-five years, Uspehi Mat. Nauk 15 (1960), 25-95. (Russian) MR 0119181 (22:9947)
  • [A-P] P. S. Aleksandrov and B. A. Pasynkov, Introduction to dimension theory, "Nauka", Moscow, 1973. (Russian) MR 0365524 (51:1776)
  • [B] N. Bourbaki, Topologie générale, 2nd ed., Chap. 9, Hermann, Paris, 1958. MR 0173226 (30:3439)
  • [E] R. Engelking, Transfinite dimension, Surveys in General Topology, Ed., G. M. Reed, 1980. MR 564101 (81g:54036)
  • [F] V. V. Fedorčuk, Infinite-dimensional compact Hausdorff spaces, Izv. Akad. Nauk SSSR Ser. Mat. 42 (1978); English transl. in Math. USSR Izv. 13 (1979), 445-460.
  • [H] D. W. Henderson, A lower bound for transfinite dimension, Fund. Math. 63 (1968), 167-173. MR 0243496 (39:4817)
  • [H-W] W. Hurewicz and H. Wallman, Dimension theory, Van Nostrand, Princeton, N. J., 1948.
  • [Kn] B. Knaster, Sur les coupures biconnexes des espaces euclidiens de dimension $ n > 1$ arbitraire, Mat. Sb. 19 (1946), 9-18. (Russian) MR 0017520 (8:164j)
  • [Ku1] K. Kuratowski, Sur le prolongement des fonctions continues et les transformations en polytopes, Fund. Math. 24 (1935), 258-268.
  • [Ku2] -, Topology. Vol. II, PWN, Warsaw, 1968.
  • [L] . A. Lelek, Dimension inequalities for unions and mappings of separable metric spaces, Colloq. Math. 23 (1971), 69-91. MR 0322829 (48:1190)
  • [Ma] S. Mazurkiewicz, Sur les problèmes $ \kappa $ et $ \lambda $ de Urysohn, Fund. Math. 10 (1927), 311-319.
  • [Mi] E. Michael, The product of a normal space and a metric space need not be normal, Bull. Amer. Math. Soc. 69 (1963), 375-376. MR 0152985 (27:2956)
  • [N] K. Nagami, Dimension theory, Academic Press, New York, 1970. MR 0271918 (42:6799)
  • [P1] R. Pol, On classification of weakly infinite-dimensional compacta, Fund. Math. (to appear). MR 716218 (85g:54029)
  • [P2] -, A remark on $ A$-weakly infinite-dimensional spaces, General Topology Appl. (to appear).
  • [R-S-W] L. R. Rubin, R. M. Schori and J. J. Walsh, New dimension-theory techniques for constructing infinite-dimensional examples, General Topology Appl. 10 (1979), 93-102. MR 519716 (80e:54049)
  • [S] Ju. M. Smirnov, On dimensional properties of infinite-dimensional spaces, Proc. Sympos. Prague 1961, Czechoslovak Acad. Sci., Prague, 1962. MR 0150726 (27:713)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45

Retrieve articles in all journals with MSC: 54F45

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society